Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Fort Worth, TX

July 3, 2017Delta County, Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 3, 2017, 12:16 AM CDT for Delta County, Fannin County, Lamar County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 12:16 AM CDT (05:16 UTC)
Expired
Jul 3, 2017, 1:00 AM CDT
In force
44 min
Issued by
NWS Fort Worth, TX

Counties Delta County, TX, Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 191 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS84 KFWD 030516
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
1216 AM CDT MON JUL 3 2017
 
TXZ093>095-104>107-030600-
Hunt TX-Hopkins TX-Collin TX-Lamar TX-Grayson TX-Delta TX-Fannin TX-
1216 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT...NORTHEASTERN
HOPKINS...LAMAR...DELTA...NORTHEASTERN COLLIN...SOUTHEASTERN GRAYSON
AND FANNIN COUNTIES UNTIL 100 AM CDT...

At 1214 AM CDT, Doppler radar was tracking a line of strong 
thunderstorms extending from 12 miles north of Honey Grove to 7 
miles north of Dodd City to near Bonham State Park to near Van 
Alstyne to 6 miles northwest of Anna. Movement was east-southeast at 
15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
this line of storms.

Locations impacted include...
Paris, Bonham, Anna, Van Alstyne, Howe, Leonard, Cooper, Honey Grove,
Whitewright, Blossom, Wolfe City, Celeste, Deport, Dodd City, Bailey,
Bonham State Park, Cooper Lake Park Doctors Creek, Melissa, Blue
Ridge and Roxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

If on or near Lake Pat Mayse, Lake Bonham, or Cooper Lake, get out 
of the water and move indoors or inside a vehicle. If you can hear 
thunder, you are close enough to be struck by lightning. Do not be 
caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3388 9554 3389 9552 3388 9551 3389 9546
      3387 9546 3387 9542 3389 9533 3388 9531
      3334 9531 3330 9624 3319 9647 3341 9668
      3349 9661 3354 9620 3372 9613 3383 9587
      3386 9579 3384 9577 3387 9576 3393 9556
TIME...MOT...LOC 0514Z 300DEG 13KT 3376 9588 3369 9606 3351 9613 3346
9654 3342 9663

$$

05/

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:57 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 2, 11:57 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1157 PM CDT Sun Jul 2 2017

.AVIATION...
Little/no change from 00z TAF issuance with VFR conditions
expected at DFW Metroplex airports and only brief MVFR cigs
possible at Waco. The ongoing area of thunderstorms across North
TX will not directly impact Metroplex airports. It seems unlikely
that a southward moving outflow boundary from this convection
would reach far enough south to shift winds to the north at any of
the TAF sites.

The next 24 hours should feature southerly winds at 10-15 kts and
predominantly VFR conditions. Have continued a TEMPO mention of
MVFR cigs at Waco early Monday morning, but this potential
appears to be decreasing. Otherwise, some diurnal cumulus around 5
kft should be present on Monday afternoon.

-Stalley

&&

.UPDATE... /Issued 913 PM CDT Sun Jul 2 2017/
The forecast is still on track for the overnight hours and have
only made some minor refinements with this update. Isolated storms
followed by a convective complex are still expected to affect
areas immediately along the Red River overnight and even into
early Monday morning. How far south activity will reach is still
unclear, but latest CAMs have been confining activity roughly
north of Highway 380 and east of I-35. Based on these trends and
the ongoing convection, have trimmed PoPs back northward a bit
with the highest chances remaining northeast of a Gainesville to
Greenville line.

While some strong to severe storms with a wind/hail threat will
be possible within the convective cluster, flooding will probably
be the main concern as storms will be capable of producing very
heavy rainfall with cell motions favoring training thunderstorms.
At this time however, it appears the greatest flooding potential
will remain northeast of the forecast area in far southeast OK and
southwest AR. At least an isolated flash flood threat will still
be possible outside the axis of heaviest precipitation.

Otherwise, have only made minor adjustments to the forecast based
on current trends. Products have already been transmitted.

-Stalley

&&

.SHORT TERM... /Issued 335 PM CDT Sun Jul 2 2017/
/This Evening through Tuesday Night/

Dangerous heat is possible on July 4th that may require a Heat
Advisory for part of the region, and storms may affect the
northern portions of the CWA each day. The storm forecast through
the night of July 4th will be complicated by mesoscale features
that will likely result in changes to the forecast. Through
Tuesday night we will remain in an active northwest flow regime
that will send complexes of storms heading for our area nearly
every night/morning. Depending on the location of development and
the mesoscale factors, these complexes may move into North Texas
before dissipating. Boundaries left behind from these complexes
may be sources for additional storm development in the afternoon
and evening hours, but it's very difficult to discern these
mesoscale features over 6-12 hours in advance, making for a
challenging forecast in the short term.

This afternoon and evening...The remnants of an MCV continue to
move northeast through Central Oklahoma this afternoon, and
severe storms are quickly developing with help from this feature.
Visible satellite indicates decent cumulus growth as far south as
the Red River with reflectivity currently developing as far south
as Ardmore, OK. Through the afternoon and early evening hours, we
will continue with a 20-30 percent chance for showers and storms
as far south as the I-20 corridor, but any convection during this
period may be mostly near the Red River where the better lift will
be. However, mesoscale analysis indicates the remainder of the
region is uncapped and unstable, and it wouldn't take much for a
storm(s) to develop; but the better lift will remain across the
northern portions of the CWA. Any storms could be strong or severe
with a threat for downburst winds and hail.

Model guidance is in good agreement that storms in Oklahoma will
form into another complex that will slide southeast late this
evening and overnight. This complex is forecast to impact our
northeast counties, potentially producing heavy rain in this area.
The most likely areas that could be impacted by heavy rain
include Paris and Sulphur Springs, and potentially Bonham and
Greenville. The storms will likely be elevated but may still
produce strong winds and hail, potentially near severe criteria.
Rainfall totals in isolated locations may be 1-2". Have increased
PoPs in our northeast substantially, and taper them off to the
southwest and south (south of Interstate 20). The complex should
dissipate Monday morning but could leave a boundary(ies) that may
result in additional storm development in the afternoon and
evening hours.

Unfortunately, the complex of storms over the northeast may not be
the only complex of storms we need to monitor overnight. Hi-res
guidance also develops a MCS to our northwest tonight associated
with another disturbance in the northwest flow aloft, and this
complex will likely make a run at North Texas. However, the wind
field ahead of this system will be veered and weakening by the
early morning hours, and this complex should be dissipating as it
nears or reaches our northwest counties early Monday morning.

Monday and Monday night...With the potential for dissipating
convection in the morning hours, and mesoscale boundaries still
around in the afternoon and evening hours, have kept a 20 PoP for
Monday afternoon along and north of I-20 again as additional
shortwaves move into the Southern Plains. These PoPs may have to
be adjusted or removed based on the location of any boundaries
and/or increased subsidence over the region from the overnight MCS
activity. However, with it still being a holiday "weekend",
wanted to have at least a mention of storm potential. Any storm
development that may occur later in the day could also be strong
or severe with a threat for hail and damaging winds. Otherwise, it
will be another warm day across the region, but temperatures in
our northeast may struggle to reach the 90s depending on how much
rain and cloud cover they receive from the overnight MCS. There
will be a little breeze again with winds up to 10-15 mph in some
areas, but heat index values will still be in the 95-105 range. On
Monday night, another complex of storms is expected to
potentially impact North Texas, likely arriving late overnight
and/or early Tuesday morning.

Tuesday and Tuesday Night (July 4th)...There is somewhat decent
agreement that rain will be ongoing Tuesday morning from a
decaying complex of storms, likely north of Interstate 20. Again,
if mesoscale boundaries are left behind, this may result in
additional isolated to scattered storm chances Tuesday afternoon,
most likely along and north of Interstate 20. A few strong or
severe storms would be be possible again. Another complex of
storms is expected to develop Tuesday night, affecting the region
late Tuesday night or Wednesday morning.

The other highlight for Tuesday will be the heat. Higher dewpoints
will result in higher heat index values that may result in the
need for a 1-day Heat Advisory for part of the region. However,
stronger winds in the 10-20 mph range with higher gusts may offset
the amount of heat stress on bodies. Calculated heat index values
at this time are between 100-110 across the region. With numerous
outdoor events on July 4th, the heat may be more dangerous to the
region as a whole than the storm threat. Both threats can definitely
cause illness, injury or worse, but the heat will impact a much
larger area.

&&

.LONG TERM... /Issued 335 PM CDT Sun Jul 2 2017/
/Wednesday through Sunday/

There continues to be decent agreement among the models that a
complex of storms will be dissipating across at least the northern
half of the CWA Wednesday morning and will retain low PoPs into
the afternoon hours, too. This complex of storms may be our final
one for the week as the upper level ridge is forecast to take over
for the remainder of the week. The upper level ridge will remain
centered over the Intermountain West, so we may still see isolated
to scattered afternoon convection Thursday and potentially
Friday. Most likely any rain on these days would be over roughly
the eastern half of the region where the influence of the ridge
will be the weakest.

With the upper level ridge controlling the large scale weather
pattern, near or slightly above normal temperatures are expected
with highs in the 90s, possibly approaching 100 degrees in our
western counties at times. Better mixing in the lower levels
should keep heat index values below Advisory level but we will
continue to assess this each day.

Over the weekend, the ECMWF and Canadian still attempt to backdoor
some rain into our area on the west side of a cold front moving
into the Southeastern US. The GFS has backed off on this solution,
and since it is near the end of the forecast period, have opted to
keep the wording for the weekend dry for now.

JLDunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77  95  77  96  76 /  20  20  10  20  20
Waco                77  95  77  97  75 /   5  10   5  10   5
Paris               73  90  74  93  73 /  70  30  20  20  30
Denton              76  94  77  96  75 /  20  20  20  20  20
McKinney            76  93  76  95  75 /  30  20  20  20  20
Dallas              78  95  78  96  77 /  20  20  10  20  20
Terrell             76  92  76  95  75 /  20  20  10  20  10
Corsicana           76  93  74  95  75 /   5  10   5  10   5
Temple              75  96  75  97  74 /   0  10   5  10   5
Mineral Wells       75  95  75  97  74 /  10  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

26/91
Hazardous weather outlook, Jul 2, 9:13 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
913 PM CDT Sun Jul 2 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
913 PM CDT Sun Jul 2 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
A cluster of thunderstorms will affect areas that are both north of
I-20 and east of I-35 during the overnight hours. Some strong to
severe storms with damaging winds and hail will be possible. In
addition, flooding resulting from very heavy rainfall will be of
concern, expecially across northeast Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Daytime temperatures will steadily climb early this week. With
considerable humidity, heat index values will exceed 100 both Monday
and Tuesday. On Independence Day, some locations will see the heat
index top 105.

Thunderstorm chances will continue Monday through Wednesday,
primarily along and north of the I-20 corridor. Lightning will be
the primary hazard for outdoor activities during the holiday period,
but gusty winds will also accompany the stronger storms. The
thunderstorm potential will continue into Thursday primarily east of
the I-35 corridor.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested tonight north of the
I-20 corridor.

Stalley

In the hours before

Special weather statement, Jul 2, 10:17 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1017 PM CDT SUN JUL 2 2017

TXZ092-093-030400-
Grayson TX-Cooke TX-
1017 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COOKE AND CENTRAL
GRAYSON COUNTIES UNTIL 1100 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marietta, moving southeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Sherman, Pottsboro and Knollwood around 1045 PM CDT.

Other locations impacted by this storm include Sadler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3387 9688 3387 9680 3382 9676 3384 9669
      3392 9666 3389 9660 3384 9662 3382 9653
      3377 9650 3377 9642 3373 9638 3364 9638
      3372 9711 3380 9709 3382 9705 3385 9709
      3385 9701 3389 9698 3395 9699 3396 9692
TIME...MOT...LOC 0316Z 297DEG 24KT 3388 9705

Dunn
Special weather statement, Jul 2, 11:46 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1146 PM CDT SUN JUL 2 2017

TXZ093-094-030515-
Grayson TX-Fannin TX-
1146 PM CDT SUN JUL 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON AND WESTERN FANNIN
COUNTIES UNTIL 1215 AM CDT...

At 1146 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bells, or 12 miles southeast of Denison, moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Savoy around 1150 PM CDT.
  Ector and Ravenna around 1200 AM CDT.
  Bonham around 1210 AM CDT.
  Bonham State Park around 1215 AM CDT.

Other locations impacted by this storm include Trenton, Sadler,
Luella and Southmayd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3390 9659 3385 9663 3382 9653 3377 9650
      3378 9643 3369 9635 3370 9632 3377 9629
      3375 9619 3381 9616 3381 9618 3382 9617
      3385 9609 3338 9609 3346 9682 3354 9694
      3387 9682 3382 9675 3384 9669 3391 9667
TIME...MOT...LOC 0446Z 290DEG 28KT 3365 9639

Dunn
Special weather statement, Jul 3, 12:16 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1216 AM CDT MON JUL 3 2017

TXZ093>095-104>107-030600-
Hunt TX-Hopkins TX-Collin TX-Lamar TX-Grayson TX-Delta TX-Fannin TX-
1216 AM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT...NORTHEASTERN
HOPKINS...LAMAR...DELTA...NORTHEASTERN COLLIN...SOUTHEASTERN GRAYSON
AND FANNIN COUNTIES UNTIL 100 AM CDT...

At 1214 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles north of Honey Grove to 7
miles north of Dodd City to near Bonham State Park to near Van
Alstyne to 6 miles northwest of Anna. Movement was east-southeast at
15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
this line of storms.

Locations impacted include...
Paris, Bonham, Anna, Van Alstyne, Howe, Leonard, Cooper, Honey Grove,
Whitewright, Blossom, Wolfe City, Celeste, Deport, Dodd City, Bailey,
Bonham State Park, Cooper Lake Park Doctors Creek, Melissa, Blue
Ridge and Roxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

If on or near Lake Pat Mayse, Lake Bonham, or Cooper Lake, get out
of the water and move indoors or inside a vehicle. If you can hear
thunder, you are close enough to be struck by lightning. Do not be
caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3388 9554 3389 9552 3388 9551 3389 9546
      3387 9546 3387 9542 3389 9533 3388 9531
      3334 9531 3330 9624 3319 9647 3341 9668
      3349 9661 3354 9620 3372 9613 3383 9587
      3386 9579 3384 9577 3387 9576 3393 9556
TIME...MOT...LOC 0514Z 300DEG 13KT 3376 9588 3369 9606 3351 9613 3346
9654 3342 9663

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:17 PM CDTSpecial Weather StatementFWDGrayson43 min
Jul 2, 10:58 PM CDTSevere Thunderstorm WarningFWDGrayson47 min
Jul 2, 11:44 PM CDTAreal Flood AdvisoryFWDGrayson2 hr
Jul 2, 11:46 PM CDTSpecial Weather StatementFWDFannin, Grayson29 min
Jul 3, 12:02 AM CDTAreal Flood AdvisoryFWDLamar118 min
Jul 3, 12:24 AM CDTSevere Thunderstorm WarningFWDFannin36 min
Jul 3, 12:38 AM CDTSevere Thunderstorm WarningFWDDelta, Lamar52 min
Jul 3, 1:03 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt42 min
Jul 3, 2:28 AM CDTSpecial Weather StatementFWDFannin32 min
Jul 3, 2:41 AM CDTAreal Flood AdvisoryFWDFannin, Lamar4 hr
Jul 3, 2:59 AM CDTSpecial Weather StatementFWDFannin31 min
Jul 3, 3:07 AM CDTSevere Thunderstorm WarningFWDFannin38 min
Jul 3, 3:34 AM CDTSevere Thunderstorm WarningFWDFannin, Lamar56 min
Jul 3, 3:48 AM CDTFlash Flood WarningFWDFannin, Lamar3 hr
Jul 3, 3:58 AM CDTSevere Thunderstorm WarningFWDLamar47 min
Jul 3, 4:54 AM CDTSpecial Weather StatementFWDDelta, Lamar81 min
Jul 3, 6:16 AM CDTSpecial Weather StatementFWDDelta, Lamar59 min
Jul 3, 6:46 AM CDTFlash Flood WarningFWDFannin, Lamar119 min
Jul 3, 7:40 AM CDTSpecial Weather StatementFWDLamar65 min
Jul 3, 7:57 AM CDTSpecial Weather StatementFWDDelta, Hopkins48 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.